Results 1 to 4 of 4

Thread: Paroxetine withdrawal help

  1. #1
    Join Date
    Apr 2017
    Posts
    116

    Paroxetine withdrawal help

    Hi all
    So I've been trying to taper off 30mg a day of Paxil/Paroxetine for about 5 months now. I've been doing 15mg every two days for a while, so doc has prescribed 20mg a day of fluoxetine (prozac) to help. I've just taken my second day of prozac, but am having horrible withdrawal side effects such as brain buzzes, acute anxiety, feeling very dizzy and unsteady...
    How long should these side effects last and should the prozac help to relieve these symptoms? In the past, I've just taken half a paroxetine tablet and the side effects correct themselves, but now I'm off it, I can't do that and I don't want it to interfere with the prozac I am now on.
    Any advice or help would be much appreciated. Thanks in advance.

  2. #2
    Join Date
    Jan 2017
    Posts
    3,187

    Re: Paroxetine withdrawal help

    Quote Originally Posted by alcopop View Post
    So I've been trying to taper off 30mg a day of Paxil/Paroxetine for about 5 months now. I've been doing 15mg every two days for a while,
    Tapering by skipping doses is not a good idea, imho. It can be necessary with the SNRI doluxetine which has a short half-life, a limited range of pill doses and no way of cutting them, but for all other ADs it is better to just reduce the daily dose. This is even more so with short half-life ADs such as paroxetine as skipping doses often sets up a roller-coaster effect which many with anxiety disorders find unnerving.

    so doc has prescribed 20mg a day of fluoxetine (prozac) to help. I've just taken my second day of prozac, but am having horrible withdrawal side effects such as brain buzzes, acute anxiety, feeling very dizzy and unsteady...
    How long should these side effects last and should the prozac help to relieve these symptoms?
    So the paroxetine was stopped completely and replaced by fluoxetine? If so, the problem comes back to paroxetine's short half-life (~20 h - with no active metabolite to extend its activity) and fluoxetine's very long one (~6 days, plus ~16 days for its active metabolite which does most of the work). Most of the paroxetine is out of your system but it's going to take a while for fluoxetine plasma levels to build up. Generally, overnight switches between SSRIs is relatively smooth, but paroxetine to fluoxetine is the exception for which a cross taper over a couple of weeks is the better way to go, imo.

    In the past, I've just taken half a paroxetine tablet and the side effects correct themselves, but now I'm off it, I can't do that and I don't want it to interfere with the prozac I am now on.
    Any advice or help would be much appreciated. Thanks in advance.
    I suggest you talk to your GP about changing to a cross taper.

    Ian
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    Jul 2019
    Posts
    434

    Re: Paroxetine withdrawal help

    Quote Originally Posted by panic_down_under View Post
    ...I suggest you talk to your GP about changing to a cross taper.

    Ian
    Oh God yes, was very hard to get off that one and took slow taper and meds to stabilize blood pressure. Trying to remember as it wa 2009. Your body will need time to adjust and try not to worry and you can replace it with something that is better than that one. Jeez used to have a forum for just paxil progress and people would talk. Not sure if that is still there; many years ago. I'll check

    Good luck..

  4. #4
    Join Date
    Jul 2019
    Posts
    434

    Re: Paroxetine withdrawal help

    Last edited by Scissel73; 10-01-22 at 16:13.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Paroxetine - issues and withdrawal
    By Ricardo520 in forum Seroxat / Paroxetine
    Replies: 10
    Last Post: 09-12-18, 12:12
  2. Withdrawal Symptoms from coming off Paroxetine!!
    By SHYGIRLAJB in forum Seroxat / Paroxetine
    Replies: 22
    Last Post: 21-03-17, 16:50
  3. Paroxetine withdrawal
    By Steve43 in forum Seroxat / Paroxetine
    Replies: 2
    Last Post: 04-12-16, 22:29
  4. Paroxetine (seroxat) withdrawal
    By Hannahlou84 in forum Seroxat / Paroxetine
    Replies: 2
    Last Post: 03-10-05, 17:05
  5. cold turkey withdrawal from paroxetine...
    By colcol in forum Seroxat / Paroxetine
    Replies: 4
    Last Post: 29-01-04, 14:28

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •